Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 29, 2010, 1:10 PM CST for Newton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2010, 1:10 PM CST (19:10 UTC)
- Expired
- Nov 29, 2010, 1:45 PM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
436
WFUS54 KLCH 291910
TORLCH
TXC351-291945-
/O.NEW.KLCH.TO.W.0009.101129T1910Z-101129T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 PM CST MON NOV 29 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...NEWTON...BURKEVILLE...
* UNTIL 145 PM CST
* AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
JAMESTOWN...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
FARRSVILLE BY 115 PM CST...
BURKEVILLE BY 120 PM CST...
MAYFLOWER BY 125 PM CST...
TOLEDO BEND DAM BY 140 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3119 9353 3115 9354 3112 9353 3110 9356
3107 9351 3078 9379 3084 9387 3094 9386
3098 9387 3118 9370 3118 9358 3121 9354
TIME...MOT...LOC 1909Z 221DEG 37KT 3092 9379
$$
071 follow-up statement
855
WWUS54 KLCH 291936
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CST MON NOV 29 2010
TXC351-291945-
/O.CON.KLCH.TO.W.0009.000000T0000Z-101129T1945Z/
NEWTON TX-
136 PM CST MON NOV 29 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR
NORTHEASTERN NEWTON COUNTY...
AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAYFLOWER..MOVING
NORTHEAST AT 45 MPH.
TOLEDO BEND DAM IS IN THE PATH OF THIS STORM.
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
LAT...LON 3119 9353 3115 9354 3112 9353 3110 9356
3108 9352 3106 9352 3100 9368 3107 9379
3118 9370 3118 9358 3121 9355
TIME...MOT...LOC 1935Z 221DEG 37KT 3111 9365
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:32 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 29, 11:32 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1132 AM CST MON NOV 29 2010
.DISCUSSION...
CONCERNING THE 29/12Z TAF ISSUANCE.
&&
.AVIATION...
WARM FRONT HAS MOVED NORTH OF THE I-10 CORRIDOR THIS MORNING AND
WILL CONTINUE TO MOVE NORTH THROUGH THE FORECAST AREA BY MID-
AFTERNOON. AHEAD OF THE WARM FRONT...IFR CEILINGS CAN BE EXPECTED
AT KAEX THROUGH ABOUT 21Z...UNTIL FRONT MOVES THROUGH IMPROVING
CEILINGS TO THE MVFR RANGE. BEHIND THE FRONT...MVFR...OCCASIONALLY
SCATTERING OUT TO VFR...CEILINGS ALONG WITH GUSTY SOUTH WINDS WILL
OCCUR. A FEW SHOWERS WILL ALSO OCCUR WITH THE BEST CHANCE ALONG
THE WARM FRONT.
CEILINGS ARE EXPECTED TO LOWER AGAIN THIS EVENING AFTER SUNSET
WITH IFR CEILINGS/MVFR VISIBILITIES EXPECTED IN LOW CLOUDS AND
PATCHY FOG.
A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE FORECAST AREA
BETWEEN 30/05Z AND 30/09Z. EXPECT A BAND OF SHOWERS AHEAD OF THE
FRONT.
BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NORTHWEST...WITH
MVFR CEILINGS AND A CHANCE FOR SHOWERS LINGERING INTO THE EARLY
HOURS OF TUESDAY MORNING.
RUA
&&
.PREV DISCUSSION... /ISSUED 1022 AM CST MON NOV 29 2010/
DISCUSSION...
CURRENT NUMERICAL GUIDANCE SUGGESTS THAT THE STRONGEST CONVECTIVE
ACTIVITY WILL BE FOUND ACROSS THE LAKES REGION OF SOUTHEAST TEXAS
AND THE PINEY HILLS OF CENTRAL LOUISIANA.
CERTAIN INGREDIENTS PERUSED INCLUDE...
ADEQUATE LIFT...PRE-FRONTAL LIFT WILL PHASE IN WITH PULSES OF
MESO-SYNOPTIC LIFT ASSOCIATED WITH PASSING SHORTWAVES ALOFT.
ADEQUATE INSTABILITY...ADVECTIVE WARMING WITHIN THE LOWER LEVELS IS
CREATING BOUNDARY-LAYER LAPSE RATE AROUND 8 C DEGREES PER KM.
ADEQUATE MOISTURE...ADVECTIVE MOISTENING WITHIN THE LOWER LEVELS IS
CONCENTRATING MOISTURE (ABOUT 15 G PER KG) WITHIN THE BOUNDARY
LAYER. IN ADDITION...THE PRECIPTABLE WATER VALUES WILL BE RUNNING
ABOUT 1.10 INCHES (ABOUT 140 PERCENT OF NORMAL).
FINALLY...THE MORNING SOUNDING ACROSS LAKE CHARLES HIGHLIGHTS A
HORSESHOE HODOGRAPH.
THE LAKE CHARLES AND THE NEW ORLEANS AND THE SHREVEPORT OFFICES
WILL DO A SPECIAL AFTERNOON SOUNDING.
TRARES
PREV DISCUSSION... /ISSUED 437 AM CST MON NOV 29 2010/
SYNOPSIS...THIS MORNING WARM MOIST AIR CONTINUES TO ADVANCE NORTH
AS A CYCLONE GETS ORGANIZED OVER THE PLAINS. TEMPERATURES HAVE
ACTUALLY BEEN RISING THIS MORNING WITH THE APPROACHING WARM FRONT.
DISCUSSION...
SHOWERS HAVE DEVELOPED OVER PORTIONS OF THE REGION THIS MORNING IN
THE WARM ADVECTION REGIME. THIS WAS DEPICTED WELL IN THE 4KM WRF
AND HRRR MODELS. EXPECT INCREASING MOISTURE AND INSTABILITY
THROUGH THE DAY IN ADVANCE OF THE COLD FRONT. SOME INDICATIONS
THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND
INTO THE AFTERNOON WITH THE APPROACH OF A SPEED MAX AND PRIMARILY
FOCUSED ALONG AND NORTH OF THE WARM FRONT WHICH IS FORECAST TO
PROGRESS INTO CENTRAL LOUISIANA BY MID AFTERNOON. WIND SHEAR PROGS
ARE FORECAST TO BE MORE THAN ADEQUATE FOR STORMS TO
ROTATE...LIMITING FACTOR EARLY ON WILL BE LOW INSTABILITY. THE
WARM SECTOR WILL BE WELL ESTABLISHED LATE THIS AFTERNOON AND
EVENING WITH THE APPROACH OF STRONGER FORCING. THIS IS THE TIME
THAT SEVERE POTENTIAL ACROSS CENTRAL LOUISIANA INTO ACADIANA LOOKS
TO PEAK LINES OF SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING
ALONG AND JUST AHEAD OF THE FRONT WITH THE POTENTIAL FOR DAMAGING
WINDS...HOWEVER ANY INDIVIDUAL CELLS THAT DEVELOP AHEAD OF THESE
LINES...TORNADO POTENTIAL DOES EXIST.
FRONT WILL BE CLEARING SOUTHEASTERN ZONES EARLY TOMORROW MORNING
WITH LINGERING SHOWERS EXPECTED IN THE WAKE OF THE FRONT UNTIL
STRONG VORT MAX ROTATING THROUGH THE TROF PASSES AND SKIES BEGIN
TO CLEAR.
CLEAR AND COOL WEDNESDAY AND THURSDAY BEHIND THE FRONT WITH THE
NEXT FREEZE EXPECTED FOR MANY WEDNESDAY MORNING. SLOW WARM UP
INTO THE WEEKEND.
23
MARINE...
STRONG SOUTHERLY WINDS THIS MORNING WILL GRADUALLY DIMINISH AS A
COLD FRONT APPROACHES THE NORTHERN GULF. THE FRONT WILL PASS
THROUGH THE COASTAL WATERS TONIGHT AND TOMORROW MORNING. STRONG
NORTH TO NORTHWEST WINDS EXPECTED BEHIND THE FRONT. ALSO THERE IS
A GOOD CHANCE OF GALE FORCE WINDS OVER THE INTRACOASTAL CITY TO
ATCHAFALAYA RIVER ZONES. AS A RESULT A GALE WATCH HAS BEEN ISSUED.
TIDE GUIDANCE IS SHOWING A STRONG NEGATIVE SURGE DEVELOPING IN THE
WAKE OF THE FRONT...HOWEVER THE PEAK IN THE NEGATIVE SURGE APPEARS
TO COINCIDE WITH HIGH TIDE.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 54 60 33 61 / 60 60 30 0 0
KBPT 76 53 60 32 62 / 50 40 20 0 0
KAEX 76 50 55 29 60 / 70 60 30 10 0
KLFT 78 56 59 33 61 / 70 70 50 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...VERMILION.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&Hazardous weather outlook, Nov 29, 5:37 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST MON NOV 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 537 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION. THE SEVERE THUNDERSTORM RISK WILL COME IN TWO PHASES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AN ADVANCING WARM FRONT THIS MORNING AND INTO THE AFTERNOON. THIS AFTERNOON THE WARM FRONT IS FORECAST TO BE LOCATED ACROSS CENTRAL LOUISIANA. THERE IS THE POTENTIAL THAT SOME OF THESE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. ANOTHER ROUND OF THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO LINES AND THUS DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER IF INDIVIDUAL THUNDERSTORMS DO DEVELOP AHEAD OF THE LINE...THESE INDIVIDUAL STORMS WILL POSE A TORNADO RISK. STRONG WINDS...STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP ALONG THE COASTAL PARISHES TODAY WITH 15 TO 25 MPH WINDS AND GUSTY. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMPERATURES...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING WEDNESDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE 10. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING ACROSS CENTRAL LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING. GMZ430-432-435-450-452-455-470-472-475-301145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 537 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS...STRONG ONSHORE WINDS THIS MORNING WILL GRADUALLY SUBSIDE TODAY. WINDS WILL BEGIN TO SWITCH DIRECTIONS TO THE NORTHWEST TONIGHT ACROSS MUCH OF THE COASTAL WATERS AND BEGIN TO INCREASE IN EXCESS OF 25 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND SEAS...STRONG NORTHWESTERLY WINDS WILL CONTINUE TO DEVELOP ACROSS THE COASTAL WATERS ON TUESDAY THE MARINE ZONES SOUTH OF ATCHAFALAYA BAY COULD SEE SUSTAINED WINDS TO GALE FORCE WITH GUSTS UP TO 40 KNOTS. IN ADDITION SEAS WILL BE INCREASING TO AT LEAST 8 FEET. A GALE WATCH HAS BEEN ISSUED FOR THE COASTAL WATERS FROM INTRACOASTAL CITY TO THE ATCHAFALAYA RIVER AND OUT TO 60 NM. BRAZZELL
In the hours before
Special weather statement, Nov 29, 12:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CST MON NOV 29 2010
TXZ181-182-291945-
NEWTON TX-JASPER TX-
1246 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL
145 PM CST...
AT 1244 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF KIRBYVILLE...MOVING
NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROGANVILLE BY 1255 PM...
JAMESTOWN AND NEWTON BY 110 PM...
HARRISBURG BY 115 PM...
FARRSVILLE BY 120 PM...
BURKEVILLE BY 130 PM...
MAYFLOWER BY 135 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3106 9352 3105 9353 3102 9355 3101 9357
3100 9357 3060 9391 3070 9409 3117 9387
3118 9373
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:46 PM CST | Special Weather Statement | LCH | Jasper | 59 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.